RN PHARMACOLOGY A RELIAS EXAM
QUESTIONS AND ANSWERS 2026 FULL
PRACTICE TEST
◉ A staff educator is reviewing medication dosages and factors that
influence medication metabolism with a group of nurses at an in-
service presentation. Which of the following factors should the
educator include as a reason to administer lower medication
dosages? (Select all that apply.)
A. Increased renal secretion
B. Increased medication-metabolizing enzymes
C. Liver failure
D. Peripheral vascular disease
E. Concurrent use of medication the same pathway metabolizes.
Answer: Answer:
C. Liver failure decreases metabolism and thus increases the
concentration of a medication. This requires decreasing the dosage.
,E. When the same pathway metabolizes two medications, they
compete for metabolism, thereby increasing the concentration of
one or both medications. This requires decreasing the dosage of one
or both medications.
◉ A nurse is preparing to administer
eye drops to a client. Which of
the following actions should the
nurse take? (Select all that apply.)
A.have the client lie on her side.
B.Ask the client to look
up at the ceiling.
C.Tell the client to blink when the drops enter her eye.
D.Drop the medication
into the center of the
client's conjunctival sac.
,E.Instruct the client to close her eye gently after instillation. Answer:
B. The client should look upward to
keep the drops from falling onto her cornea.
D. The nurse should drop the medication into the
center of the conjunctival sac to promote distribution.
E. The client should close her eye gently
to promote distribution of the medication
◉ A nurse is completing discharge teaching for a client who has a
new prescription for transdermal patches. Which of the following
statements should the nurse identify as an indication that the client
understands the instructions?
A."I will clean the site with
an alcohol swab before
I apply the patch."
B."I will rotate the application sites weekly."
C."I will apply the patch to an area of skin with no hair."
, D."I will place the new patch on the site of the old patch.. Answer: C.
The client should apply the patch to a hairless
area of skin to promote absorption of the medication.
◉ A nurse reviewing a client's
medical record notes a new prescription for verifying the trough
level of the client's medication. Which of the following actions
should the nurse take?
A.Obtain a blood specimen
immediately prior to
administering the next
dose of medication.
B.Verify that the client has
been taking the medication
for 24 hr before obtaining
a blood specimen.
C.Ask the client to pr
ovide a urine specimen after the next dose of medication.
QUESTIONS AND ANSWERS 2026 FULL
PRACTICE TEST
◉ A staff educator is reviewing medication dosages and factors that
influence medication metabolism with a group of nurses at an in-
service presentation. Which of the following factors should the
educator include as a reason to administer lower medication
dosages? (Select all that apply.)
A. Increased renal secretion
B. Increased medication-metabolizing enzymes
C. Liver failure
D. Peripheral vascular disease
E. Concurrent use of medication the same pathway metabolizes.
Answer: Answer:
C. Liver failure decreases metabolism and thus increases the
concentration of a medication. This requires decreasing the dosage.
,E. When the same pathway metabolizes two medications, they
compete for metabolism, thereby increasing the concentration of
one or both medications. This requires decreasing the dosage of one
or both medications.
◉ A nurse is preparing to administer
eye drops to a client. Which of
the following actions should the
nurse take? (Select all that apply.)
A.have the client lie on her side.
B.Ask the client to look
up at the ceiling.
C.Tell the client to blink when the drops enter her eye.
D.Drop the medication
into the center of the
client's conjunctival sac.
,E.Instruct the client to close her eye gently after instillation. Answer:
B. The client should look upward to
keep the drops from falling onto her cornea.
D. The nurse should drop the medication into the
center of the conjunctival sac to promote distribution.
E. The client should close her eye gently
to promote distribution of the medication
◉ A nurse is completing discharge teaching for a client who has a
new prescription for transdermal patches. Which of the following
statements should the nurse identify as an indication that the client
understands the instructions?
A."I will clean the site with
an alcohol swab before
I apply the patch."
B."I will rotate the application sites weekly."
C."I will apply the patch to an area of skin with no hair."
, D."I will place the new patch on the site of the old patch.. Answer: C.
The client should apply the patch to a hairless
area of skin to promote absorption of the medication.
◉ A nurse reviewing a client's
medical record notes a new prescription for verifying the trough
level of the client's medication. Which of the following actions
should the nurse take?
A.Obtain a blood specimen
immediately prior to
administering the next
dose of medication.
B.Verify that the client has
been taking the medication
for 24 hr before obtaining
a blood specimen.
C.Ask the client to pr
ovide a urine specimen after the next dose of medication.